Tired after I had a Pulmonary Embolism (PE)

Leave a Comment

Tired after I had a Pulmonary Embolism (PE)

Submitted by Dr T on June 23, 2011 – 8:43am

Question: 
Hi Dr T,Not sure if you can answer this one Had a Pulmonary Embolism (PE) in December caused by atrial fibrillation (Afib). Since then I get really tired I know that part of it is the beta blockers Can part of it also be the amiodarone, coumadin and he fact I had a PE?

Hi Karl,
Beta blockers certainly may have an effect, but it can also be caused by damage to your heart & lungs. Do you have any trouble breathing and/or do your legs swell a lot during the day?
In order to provide you with a useful answer, I’d want to know what your heart function is. The best way to do this is with a cardiac ECHO:
https://www.cardiachealth.org/heart-disease-diagnosis/exercise-stress-t
If you had a large PE, it may have caused a condition called pulmonary hypertension and heart failure:
https://www.cardiachealth.org/ca-blog/pulmonary-hypertension-is-it-dang
https://www.cardiachealth.org/ca-blog/i-had-an-echocardiogram-that-show
https://www.cardiachealth.org/heart-information/heart-failure
All of this would become clear with an ECHO.
Hope this helps, come back if you have more information about your heart.
Dr T
https://www.cardiachealth.org/

Comments

Post new comment

Leave a Reply

Your email address will not be published.